Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 135, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 13, 2014, 7:18 PM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2014, 7:18 PM CDT (00:18 UTC)
- Expired
- Jul 13, 2014, 8:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:36 PM CDT | HAIL 1 | 3 N Ketchum, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS54 KTSA 140018
SVRTSA
OKC035-041-115-140100-
/O.NEW.KTSA.SV.W.0135.140714T0018Z-140714T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT SUN JUL 13 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NORTHERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA...
SOUTHWESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 800 PM CDT
* AT 716 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEORA...AND
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...CLEORA...AFTON...BERNICE...
BERNICE STATE PARK...HONEY CREEK STATE PARK...FAIRLAND AND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3656 9468 3648 9499 3648 9500 3651 9501
3651 9506 3652 9506 3664 9513 3678 9480
TIME...MOT...LOC 0018Z 247DEG 7KT 3659 9498
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:20 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 13, 6:20 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 620 PM CDT SUN JUL 13 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... A COLD FRONT IS CURRENTLY MOVING ACROSS THE REGION. THERE IS A SLIGHT CHANCE THAT EASTERN OKLAHOMA SITES WILL BE AFFECTED BY THUNDERSTORM ACTIVITY IS ASSOCIATION WITH THIS. OTHERWISE... VFR CONDITIONS WILL PREVAIL AT ALL SITES THROUGHOUT THE FORECAST PERIOD... GENERALLY WITH LIGHT WINDS AND MID TO HIGH CLOUD DECKS. && .PREV DISCUSSION... /ISSUED 305 PM CDT SUN JUL 13 2014/ DISCUSSION... INITIAL WEAK COLD FRONT JUST NOW BEGINNING TO MAKE ITS WAY INTO NORTHWESTERN PORTIONS OF THE FORECAST AREA...AND WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THIS EVENING AND OVERNIGHT. THE FRONT WILL EVENTUALLY BECOME STATIONARY NEAR THE RED RIVER. ISOLATED STORMS REMAIN POSSIBLE ALONG THE BOUNDARY TONIGHT...WITH ANY DEVELOPMENT LIKELY TO BE NORTH OF INTERSTATE 40. CURRENT SATELLITE AND RADAR OBSERVATIONS ARE NOT SHOWING ANYTHING IMMINENT IN EASTERN OKLAHOMA...BUT SOME MODEST CU IS BEGINNING TO DEVELOP ALONG THE FRONT AND WEAK SHOWERS/STORMS HAVE DEVELOPED IN WESTERN SECTIONS OF THE STATE. COOLER AIR BEHIND THE FRONT WILL KNOCK HIGH TEMPERATURES TO NEAR NORMAL LEVELS TOMORROW IN MOST OF THE AREA...EXCEPT FOR PERHAPS FAR SOUTHEAST OKLAHOMA...WHICH WILL REMAIN VERY NEAR THE STATIONARY FRONT. THIS COULD BECOME A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT AGAIN TOMORROW AFTERNOON. THE STRONGER MAIN COLD FRONT SHOULD BEGIN TO MOVE THROUGH PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY LATE TOMORROW AFTERNOON...WITH SOME SCATTERED THUNDERSTORM POTENTIAL ALONG THIS FRONT AS WELL. TEMPERATURES BEHIND THE FRONT ON TUESDAY CONTINUE TO LOOK 10 TO 15 DEGREES BELOW NORMAL IN MOST SPOTS. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION WEDNESDAY AND THURSDAY...WITH THE LATEST DATA HINTING THAT IT MAY TAKE UNTIL FRIDAY TO COMPLETELY CLEAR WESTERN ARKANSAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE WEDNESDAY AND WEDNESDAY NIGHT...WITH A WARM FRONT PROVIDING THE FOCUS FOR THE HEAVIEST RAIN ACROSS SOUTHEAST OKLAHOMA AND PERHAPS FAR ENOUGH NORTH TO ALSO AFFECT WEST CENTRAL ARKANSAS. THE LATEST NAM RUNS SHOWING THE AXIS OF HEAVY RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ARE BEING DISCOUNTED AT THIS POINT GIVEN THE GOOD CONSISTENCY BETWEEN THE OTHER MODELS. THE INCREASED CLOUD COVER AND THE SHOWERS AND THUNDERSTORMS WILL KEEP TEMPERATURES ON WEDNESDAY AND THURSDAY EVEN COOLER THAN TUESDAYS...AND LIKELY 15 TO 20 DEGREES BELOW NORMAL. RECORD LOW MAXIMUM TEMPERATURES ARE DEFINITELY IN JEOPARDY...ESPECIALLY THURSDAY THE 17TH AND PERHAPS TUESDAY THE 15TH IN A FEW SPOTS. WEDNESDAY THE 16TH LOOK SAFE AT THIS POINT...ESPECIALLY FOR FORT SMITH AND FAYETTEVILLE. FOR THOSE CURIOUS ABOUT THE CURRENT RECORD LOW MAXIMUM TEMPERATURES FOR NEXT WEEK... TULSA...78 /15TH/...72 /16TH/...82 /17TH/ FORT SMITH...73 /15TH/...68 /16TH/...76 /17TH/ FAYETTEVILLE...76 /15TH/...65 /16TH/...76 /17TH/ MCALESTER...80 /15TH/...71 /16TH/...82 /17TH/ RAINFALL WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST DURING THE DAY FRIDAY...ALTHOUGH LOW RAIN CHANCES WILL LINGER INTO NEXT WEEKEND...WITH NORTHWEST FLOW CONTINUING ACROSS THE REGION. TEMPERATURES WILL SLOWLY WARM UP NEXT WEEKEND...WITH NEAR NORMAL TEMPERATURES POSSIBLE SUNDAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Jul 13, 4:56 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN JUL 13 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT SUN JUL 13 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG OR NEAR A WEAK FRONT THAT LIES ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENTUALLY INTO NORTHWEST ARKANSAS BY THIS EVENING. A LIMITED RISK OF DAMAGING DOWNBURST WINDS AND MARGINALLY SEVERE HAIL IS FORECAST. HEAT INDICES THIS AFTERNOON RANGE FROM 100 TO 105 DEGREES OVER A LARGE PORTION OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. TAKE PROPER PRECAUTIONS FROM THE HEAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THRU WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE AGAIN MONDAY INTO MONDAY NIGHT WHEN A STRONGER COLD FRONT MOVES INTO THE REGION. SEVERAL ROUNDS OF THUNDERSTORMS ARE FORECAST IN THE POST FRONTAL NORTHWEST FLOW REGIME FROM MID TO LATE WEEK. WHILE SEVERE WEATHER POTENTIAL LOOKS LOW...LOCALLY HEAVY RAINS CONTINUE TO APPEAR LIKELY FOR PORTIONS OF THE AREA...ESPECIALLY WEDNESDAY INTO THURSDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Jul 13, 7:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
711 PM CDT SUN JUL 13 2014
OKZ057-058-062-063-140045-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
711 PM CDT SUN JUL 13 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...NORTHEASTERN MAYES
AND SOUTHWESTERN OTTAWA
AT 711 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CLEORA...
MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...ZENA...CLEORA...GROVE...BERNICE...KETCHUM...BERNICE
STATE PARK...CHEROKEE STATE PARK AND HONEY CREEK STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3672 9478 3649 9475 3648 9508 3666 9511
TIME...MOT...LOC 0011Z 263DEG 8KT 3658 9498The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:11 PM CDT | Special Weather Statement | TSA | Delaware | 34 min |
| Jul 13, 7:22 PM CDT | Special Weather Statement | TSA | Creek | 23 min |
| Jul 13, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 24 min |
| Jul 13, 7:47 PM CDT | Special Weather Statement | TSA | Creek | 28 min |
| Jul 13, 7:53 PM CDT | Special Weather Statement | TSA | Ottawa | 37 min |
| Jul 13, 7:57 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Jul 13, 8:09 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 13, 8:12 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jul 13, 8:20 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Jul 13, 8:58 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Jul 13, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Rogers, Tulsa | 29 min |
| Jul 13, 9:27 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| Jul 13, 9:30 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Jul 13, 9:45 PM CDT | Special Weather Statement | TSA | Rogers | 30 min |
| Jul 13, 9:58 PM CDT | Special Weather Statement | TSA | Rogers | 32 min |
| Jul 13, 10:30 PM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| Jul 13, 11:36 PM CDT | Special Weather Statement | TSA | Ottawa | 54 min |
| Jul 14, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Jul 14, 4:37 PM CDT | Special Weather Statement | TSA | Nowata | 23 min |
| Jul 14, 4:43 PM CDT | Special Weather Statement | TSA | Osage, Washington | 32 min |
| Jul 14, 5:09 PM CDT | Special Weather Statement | TSA | Pawnee | 66 min |
| Jul 14, 5:17 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 43 min |
| Jul 14, 5:36 PM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Jul 14, 5:45 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Jul 14, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 41 min |
| Jul 14, 6:13 PM CDT | Special Weather Statement | TSA | Haskell | 32 min |
| Jul 14, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 19 min |
| Jul 14, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.